MAUDE Adverse Event Report: BIOMET MICROFIXATION SL360 MULTI-IMPLANT SYSTEM; PLATE, FIXATION, BONE

BIOMET MICROFIXATION SL360 MULTI-IMPLANT SYSTEM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a primary closure of the sternum following an isolated avr, the titanium band attached to the 4 hole box plate, implanted towards the xyphoid process, fractured while the surgeon was approximating the sternal halves by pulling up on the titanium band.As a consequence, the band could not be used to approximate the sternal halves towards the xyphoid process.The preceding multi-implant plates and band were implanted without issue.For the affected plate/band, the surgeon elected to remove the broken titanium band and locking mechanism.He then elected to implant the second 4-hole box plate anteriorly without issue.The closure continued without incident and the patient was not affected by the fractured titanium band.There was no patient injury as a result of the malfunction.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4) g2: foreign: australia customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The previously reported lot number was determined to be incorrect by inventory transaction history.Therefore, this has been updated to unknown.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned product.The device was returned without packaging and no lot number was present.The inspection shows signs of use including marking on the device surface.The tensioner shows that it has been partially tightened, the inspection also showed that the tensioner band has fractured.Roughly half of the band remains in the tensioner while the remaining portion of the fractured band was returned as well.Medical records were not provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to update additional information in sections b4, b5, d4, d9, g3, g6, h2, h6 and h10.

Brand Name
SL360 MULTI-IMPLANT SYSTEM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17070228
Report Number0001032347-2023-00216
Device Sequence Number5885819
Product Code HRS
UDI-Device Identifier00888233026604
UDI-Public(01)00888233026604(17)280130(10)250050
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number74-0004
Device Lot Number250050
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer08/31/2023
10/12/2023
11/06/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date09/27/2023
10/20/2023
11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexMale